Alert archive / Colorado / Flash Flood Warnings in 2007
Flash Flood Warning 32, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Aug 17, 2007, 4:51 PM MDT for Clear Creek County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2007, 4:51 PM MDT (22:51 UTC)
- Expired
- Aug 17, 2007, 7:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties
County Clear Creek County, CO
The radar
The Denver radar (KFTG), 95 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 7104 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOU 172252 FFWBOU COC019-180145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 451 PM MDT FRI AUG 17 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL CLEAR CREEK COUNTY IN CENTRAL COLORADO * UNTIL 745 PM MDT * AT 451 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR IDAHO SPRINGS...OR ABOUT 29 MILES WEST OF DENVER. THIS STORM WAS MOVING EAST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IDAHO SPRINGS AND THE VIRGINIA CANYON DRAINAGE. DOPPLER RADAR ESTIMATES THAT AROUND THREE-QUARTERS OF AN INCH OF RAIN IN THE PAST 20 MINUTES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DO NOT DROWN. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK SLIDES OR MUD FLOWS IN STEEP TERRAIN. LAT...LON 3980 10559 3974 10556 3973 10549 3975 10549 $$ DANKERS
2 follow-up statements
000 WGUS75 KBOU 172356 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 553 PM MDT FRI AUG 17 2007 COC019-180145- CLEAR CREEK CO- 553 PM MDT FRI AUG 17 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR NORTH CENTRAL CLEAR CREEK COUNTY... AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS HAD MOVED AWAY FROM CLEAR CREEK COUNTY. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IDAHO SPRINGS. DOPPLER RADAR ESTIMATES THAT BETWEEN THREE-QUARTERS AND ONE INCH OF RAIN FELL BETWEEN 430 PM AND 500 PM. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK SLIDES OR MUD FLOWS IN STEEP TERRAIN. LAT...LON 3980 10559 3974 10556 3973 10549 3975 10549 $$ DANKERS
000 WGUS75 KBOU 180059 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 659 PM MDT FRI AUG 17 2007 COC019-180105- CLEAR CREEK CO- 659 PM MDT FRI AUG 17 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL CLEAR CREEK COUNTY... RAIN SHOWERS HAVE MOVED OUT OF CLEAR CREEK COUNTY. HEAVY RAIN FROM EARLIER THIS EVENING CAUSED WATER LEVELS TO RISE IN THE VIRGINIA CANYON DRAINAGE. WITHOUT ADDITIONAL RAINFALL TONIGHT...NO MORE FLOODING PROBLEMS ARE EXPECTED. LAT...LON 3980 10559 3974 10556 3973 10549 3975 10549 $$ DANKERS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 3:30 PM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 17, 3:30 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 330 PM MDT FRI AUG 17 2007 .SHORT TERM...HIGH COUNTRY CONVECTION NOW UNDERWAY IN RESPONSE TO STEEP LAPSE RATES AND A NARROW 300-500 MB POTENTIAL VORTICITY LOBE APPROACHING FM NWRN COLORADO. QG VERTICAL MOTION FIELDS INDICATING ONLY WEAK MID-LEVEL ASCENT WITH THIS FEATURE. A SECOND LINE OF INSTABILITY AND MID-LEVEL POTENTIAL VORTICITY CREEPING NORTHWARD ACROSS EAST-CENTRAL COLORADO ATTM WILL TAKE AIM ON THE NERN CORNER OF THE STATE DURING THE LATE AFTERNOON AND EVENING TIME PERIOD. NAM12 SBCAPES FM 00Z-03Z/SAT IN THE 2000-3400 J/KG RANGE OUT NEAR THE NE CORNER OF THE STATE. FCST SOUNDINGS NOT AS OPTIMISTIC WITH 0-3KM CAPE VALUES. FURTHERMORE SOUNDINGS INDICATE A GOOD AMOUNT OF CONVECTIVE INHIBITION OUT THERE DUE TO A STG STABLE LAYER JUST ABOVE THE BOUNDARY LAYER BTWN 750-650 MB. SUSPECT THIS INVERSION WILL ONLY DELAY THE INEVITABLE DEVELOPMENT OF STORMS ACROSS THE NERN PLAINS THIS EVENING. ONCE SFC BASED UPDRAFTS BREAK THROUGH THE CAP A FAVORABLE VERTICAL SHEAR PROFILE SHOULD SUPORT SEVERAL MESOCELLS AND POSSIBLY A SUPERCELL OR TWO. LARGE HAIL AND DAMAGING WET MICROBURST WINDS MAIN SVR WX THREAT IN AN AREA GENERALLY EAST OF A GREELEY TO LIMON LINE. OUTFLOW BOUNDARIES PRODUCED BY STORMS PRESENTLY FIRING WEST OF THIS LINE SHOULD PROVIDE THE LOW-LEVEL LIFT NECESSARY TO INITIATE SCATTERED CONVECTION FARTHER EAST. MOST OF THIS CONVECTION SHOULD END BEFORE 06Z/SAT WITH THE ABOVE MENTIONED IMPULSES EXITING THE AREA. ON SATURDAY...MAY SEE A REPEAT OF TODAYS WEATHER ALTHOUGH AIRMASS APPEARS SOMEWHAT DRIER AT LOW LEVELS AND MID-LEVEL INSTABILITY ONLY MARGINAL EAST OMTNS. SHOULD SEE STORMS FORMING OVER THE MTNS AROUND MIDDAY BEFORE A FEW OF THESE STORMS DRIFT E-NEWRD OVR THE NEARBY PLAINS. MAY BE DIFFICULT FOR STORMS TO FORM MUCH FARTHER EAST OF THE I-25 URBAN CORRIDOR WHERE STRONGER MID-LEVEL SUBSIDENCE WILL WORK AGAINST THEM. AS FOR TEMPERATURES...EXPECT TO SEE ONLY SLIGHTLY WARMER READINGS ON SATURDAY WITH LESS THAN A 1C INCREASE IN TEMPERATURES ALOFT. .LONG TERM...THE UPPER LEVEL HIGH WILL REMAIN CENTRED ACROSS NEW MEXICO WITH A CONTINUED LIGHT SW FLOW ALOFT OVER THE WEEKEND. THIS WILL CONTINUE THE DIURNAL TREND OF ISOLD AFTERNOON/EVENING THUNDERSTORMS. THE HIGH WILL BECOME MORE SUPRESSED ON MONDAY AND TUESDAY AS A FAST MOVING TROF MOVES ACROSS THE NRN TIER OF THE COUNTRY. THIS WILL RESULT IN AN ASSOCIATED COLD FRONT LATE TUE WITH A BIT OF COOLING EXPECTED FOR WED/THU. LOOKS LIKE THE BEST CHANCES FOR PRECIP WILL BE LATE WED/THU WITH RETURN E-SE LOW LVL FLOW WHILE THE UPPER AIR PATTERN SHIFTS TO A LIGHT NW FLOW ALOFT. HIGH TEMPS WILL BE WELL INTO THE MID 90S FOR MONDAY AND TUESDAY THEN A COOL DOWN WED/THU BEHIND THE WEAK FRONTAL SYSTEM. .AVIATION...THUNDERSTORMS ROLLING OFF THE FRONT RANGE MAY IMPACT OPERATIONS AT DENVER AREA AIRPORTS THROUGH 02Z/SAT. WIDELY SCATTERED THUNDERSTORMS MAY PRODUCE SMALL HAIL...WIND GUSTS UP TO 40 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING. A FEW STORMS MAY ALSO PRODUCE SEVERAL MINUTES OF HEAVY RAINFALL POSSIBLY REDUCING VISIIBILITIES TO LESS THAN 3 MILES. CLEARING SHOULD BEGIN AFTER 02Z ONCE THE UPPER AIR WEATHER DISTURBANCE OVER THE MOUNTAINS MOVES EAST OF THE AREA. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && BAKER/SWE
Hazardous weather outlook, Aug 17, 11:18 AM MDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1118 AM MDT FRI AUG 17 2007 COZ030>051-181200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1118 AM MDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THE NORTHEAST PLAINS OF COLORADO AFTER 3 PM. A FEW OF THESE STORMS NOTABLY EAST OF A GREELEY TO LIMON LINE MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. A WEAK UPPER LEVEL WEATHER DISTURBANCE CURRENTLY OVER EAST-CENTRAL COLORADO WILL PASS OVER THE AREA LATER THIS AFTERNOON. THE LIFT PRODUCED BY THIS DISTURBANCE COUPLED WITH FAVORABLE SHEAR AND DEEP MOISTURE WILL SUPPORT THUNDERSTORM DEVELOPMENT IN THIS AREA. THE SECOND WEATHER MAKER PRESENTLY OVER WESTERN COLORADO IS EXPECTED TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS AND HIGH VALLEYS THROUGH THE AFTERNOON...GENERALLY AFTER 1 PM. LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD-TO-GROUND LIGHTNING WILL BE THE GREATEST CONCERN WITH THESE STORMS. FOR THE REST OF THE OUTLOOK AREA...THE CHANCE FOR THUNDERSTORMS WILL BE LOWER. ISOLATED TO WIDELY SCATTERED STORMS ARE EXPECTED TO MOVE OFF THE FRONT RANGE AND OVER THE ADJACENT PLAINS SOMETIME AFTER 3 PM. STRONG OUTFLOW WINDS AND LIGHTNING WILL BE THE MAIN THREAT WITH THESE HIGH BASED STORMS. THUNDERSTORMS ARE EXPECTED TO END IN MOST AREAS BY MID-EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE WEEKEND...THEN DRIER AND WARMER FOR MONDAY AND TUESDAY. A WEAK FRONTAL SYSTEM AND ADDITIONAL MOISTURE WILL MOVE BACK INTO THE REGION LATE TUESDAY AND WEDNESDAY WITH SLIGHTLY COOLER TEMPERATURES AND A BETTER CHANCE FOR STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/SWE
Nearby
Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.